zbMATH — the first resource for mathematics

The structure of the Iwasawa module associated with a \(\mathbb{Z}^ r_ p\)-extension of a \(p\)-adic local field of characteristic 0. (English) Zbl 0737.11029
Let \(K\) be a finite extension of \(\mathbb{Q}_ p\) of degree \(d\) and assume \(L\) is a Galois extension of \(K\) such that \(\text{Gal}(L/K)\simeq\mathbb{Z}^ r_ p\) for some \(r\geq 1\). Let \(L^{ab,p}\) be the maximal abelian pro-\(p\)-extension of \(L\). Then \(M_ r=\text{Gal}(L^{ab,p}/L)\) can be given the structure of a \(\Lambda_ r\)-module, where \(\Lambda_ r=\mathbb{Z}_ p[[T_ 1,\ldots,T_ r]]\). The author proves that the \(\Lambda_ r\)- rank of \(M_ r\) is \(d\). When \(r=1\) or 2, he shows that \(M_ r\) is a free \(\Lambda_ r\)-module if \(L\) contains no \(\ell\)-th roots of unity, and \(M_ r\) has depth \(r\) otherwise. When \(r\geq 3\), he shows that the depth of \(M_ r\) is 3, and obtains as a corollary that \(M_ r\) is not free. This last corollary had previously been obtained by J. P. Wintenberger [Compos. Math. 42, 89-103 (1980; Zbl 0414.12008)] and by T. Nguyen-Quang-Do [J. Reine Angew. Math. 333, 133-143 (1982; Zbl 0481.12005)]. In the case \(r=1\), the above results are due to K. Iwasawa [Ann. Math., II. Ser. 98, 246-326 (1973; Zbl 0285.12008)].
It has been pointed out to the reviewer that the results of the present paper also can be deduced from work of T. Nguyen-Quang-Do [Lect. Notes Math. 1068, 167-185 (1984; Zbl 0543.12007)], who uses a more cohomological approach than the present author.
11R23 Iwasawa theory
11S20 Galois theory
Full Text: DOI
[1] Greenberg, R., On the structure of certain Galois groups, Invent. math., 47, 85-99, (1978) · Zbl 0403.12004
[2] Hartshorne, R., (), GTM 52
[3] Iwasawa, K., On zi-extentions of algebraic numberfields, Annal. of math., 98, 246-326, (1973)
[4] Nguyen-Quang-Do, Sur la structure Galois des corps locaux et la théorie d’Iwasawa, II, J. reine angew. math., 333, 133-143, (1982) · Zbl 0481.12005
[5] Serre, J.P., Algebra locale—multiplicities, ()
[6] Wintenberger, J.P., Structure Galois de limits proj d’unités locales, Comp. math., 42, 89-103, (1981)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.